MAUDE Adverse Event Report: DENTSPLY LLC PALODENT V3 FORCEPS; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC PALODENT V3 FORCEPS; INSTRUMENTS, DENTAL HAND
Catalog Number 659810V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received where this malfunction resulted in a serious injury.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that palodent v3 forceps broke during use.No injury.
 
Additional Manufacturer Narrative
Investigation results: 1-31-2024: product returned 1 pair gen 2 forceps batch# a100121 broken at the handle at the customer describes thus substantiating the customers complaint.Note: this is the first complaint for broken forceps for item# (b)(4) batch# a100121.(nwv).1-31-2024: incoming retains are no longer available for review as per 0290-wi-8.2-07 which states retention samples must be maintained for a minimum of six months (received in 01-2022).(nwv).1-31-2024: incoming/receiving documents for item# (b)(4) (gen 2 forceps) batch# a100121 forceps has been pulled, reviewed, and attached to this case.All incoming supplier documentation & certifications meet specifications as well as all visual, dimensional, and functional tests as per 0290-ip-7.5-80-12.A total of (b)(4) forceps was received on 1-20-2022 and aql sampling size for visual inspection was n=29, and functional & dimensional n=68pcs for each test with all inspected forceps meeting all specifications per procedure.(nwv).

Brand Name
PALODENT V3 FORCEPS
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18484026
Report Number2515379-2024-00002
Device Sequence Number14164444
Product Code DZN
UDI-Device IdentifierD002659810V1
UDI-PublicD002659810V1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number659810V
Device Lot NumberA100121
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/09/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown